Small bowel obstruction caused by intramural hematoma secondary to warfarin therapy: A report of two cases


Creative Commons License

Altinkaya N., PARLAKGÜMÜŞ A., Demir S., Alkan O., Yildirim T.

TURKISH JOURNAL OF GASTROENTEROLOGY, cilt.22, ss.199-202, 2011 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 22 Konu: 2
  • Basım Tarihi: 2011
  • Doi Numarası: 10.4318/tjg.2011.0192
  • Dergi Adı: TURKISH JOURNAL OF GASTROENTEROLOGY
  • Sayfa Sayısı: ss.199-202

Özet

Background/aims: Spontaneous intestinal hematoma is a rare complication of anticoagulant therapy, and small bowel obstruction caused by intramural hematoma secondary to anticoagulant therapy is even rarer. The first symptom is usually abdominal pain, frequently accompanied by nausea and vomiting. A history of anticoagulant use with prolonged international normalized ratios in patients presenting with abdominal pain should alert physicians to search for this entity. Typical findings on abdominal computed tomography yield the diagnosis. Early diagnosis is crucial because most patients are treated non-operatively with a good outcome. Herein, we present the non-enhanced and enhanced computed tomography findings of two cases who were admitted to the emergency clinic with acute abdominal pain and diagnosed as spontaneous intramural ileal hematomas and partial small bowel obstruction secondary to intramural ileal hemorrhage.